MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/26/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3 - device evaluated by mfg?: the complaint device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that, following touch up with a coda lp balloon catheter, an unknown patient experienced cardiac arrest that led to intra-operative death during a zone 0 chimney thoracic endovascular aortic repair (tevar) procedure.The patient previously underwent a zone 2 chimney tevar procedure via a competitor delivery system.Thoracotomy was not feasible due to the advanced age of the patient.To prevent excessive expansion of the ascending aorta, a cook extension (esbe-40-81-t-pf-d) was placed from the aortic root to the brachiocephalic arteries via the right carotid artery approach using a competitor wire guide.Subsequently, a competitor leg graft via a competitor wire guide and an additional competitor graft via the left femoral artery approach, were deployed to match the aortic root.The tip of the competitor leg graft slightly protruded centrally, and recovery was achieved by expanding the coda balloon (coda-2-9.0-35-120-32) at the tip and retracting it.Due to insufficient landing on the brachiocephalic side, and additional competitor leg graft was deployed.The femoral artery contained a competitor's graft delivery system.Pacing was being performed, and the brachial artery side was undergoing touch-up.This situation made it impossible to confirm vital signs.The chimney graft was then touched up again.Following touch up, the patient experienced cardiac arrest.One defibrillation was performed, but the patient died intra-operatively without conversion to open abdomen or chest.Additional information regarding patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 04jan2026 and 07jan2026.The event occurred in the cardiovascular surgery department.The zone 0 chimney thoracic endovascular aortic repair (tevar) was an elective surgery.The patient was reported to not be a good candidate for open repair due to advanced age.The indwelling/application site for the cook zenith tx2 taa endovascular graft taa ancillary component distal extension (rpn: esbe-40-81-t-pf-d) was the ascending aorta with the approach through the right carotid artery.The approach for the cook lunderquist extra-stiff double curved exchange support wire guide (rpn: tscmg-35-300-lesdc) was the left femoral artery.The approach for the coda-2-9.0-35-120-32 was the right carotid artery.The device was being used outside of the scope of application in the zone0 chimney tevar via the right carotid artery approach, the physician chose endovascular treatment with a zenith stent graft even though it was known to be off-label (e.G., kidney failure and low heart function, and the risk of complications from surgery was high, so it was necessary to minimize bleeding, etc.) to treat in zone 0 chimney tevar the cook zenith tx2 taa endovascular graft taa ancillary component distal extension (rpn: esbe-40-81-t-pf-d) was used to prevent excessive expansion in upward movement.It was placed from the base of the aorta to the brachiocephalic artery with a right carotid approach via competitor's wire guide.Next, a competitor's wire guide was used in a left femoral artery approach.A competitor's 16-16/13.5mm with leg graft leg and a competitor's thoracic stent graft measuring 42-42/200 mm were placed to "match" the aortic root.The tip of the competitor's leg graft 16-16/13.5mm was slightly protruded to the center side with the competitor's leg, and the cook coda lp balloon (rpn: coda-2-9.0-35-120-32) was extended with the tip and pulled back to recover.Due to the lack of landing on the brachiocephalic artery side, the competitor's leg graft measuring 16-16/13.5mm was added with the existing competitor's leg graft.A chimney graft was again completed with a 16mm leg graft.Defibrillation was performed once, but no laparotomy or thoracotomy was performed, and the patient death occurred during the operation.
 
Additional Manufacturer Narrative
Additional information: a2 (age), a3a, b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 09jan2026.The operating physician is unable to be contacted to obtain additional information.The cook sales representative reported that the placement of the competitor's leg appeared to interfere with the aortic valve.The physician expanded the cook coda balloon near the middle of the competitor's leg and "performed a recovery by pulling back the leg centrally.Afterwards, due to insufficient landing in the brachiocephalic artery, he added another competitor's leg graft of the same specification.Subsequently, while performing a touch-up on the junction of the brachiocephalic artery of first competitor's leg graft, cardiac arrest occurred.It was reported that the cook coda lp balloon performed as intended.The cause of the cardiac arrest is unknown.The william cook europe lunderquist extra-stiff double curved exchange support wire guide was used to deliver the competitor's wire guide from the left femoral artery.Planning and sizing information is not available.The autopsy report, procedural notes, imaging, and patient pre-existing conditions are not known/not available.The part of the procedure that was performed off label was the zone 0 landing, chimney method.
 
Additional Manufacturer Narrative
Correction: following the investigation, it is not believed that the complaint device caused or contributed to the reported failure.Further review by a vascular surgeon noted that the event was unlikely due to the use of the coda and more likely a result of procedural factors and/or the patient's condition.This event is now not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury and/or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
This complaint no longer meets the criteria for a reportable event.See h11.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b1, b2, h1.Correction: during a review of risk for this device, the reportability decision of this event was re-examined.It was determined during the review of the file that cook could not definitively state that the cook coda balloon did not contribute to the intraoperative cardiac arrest that led to the patient's death.Therefore, event is reportable under fda 21 cfr part 803 as it meets the criteria for a death.A final report will be sent when the investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY, CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniles way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23981359
Report Number1820334-2026-00013
Device Sequence Number10717549
Product Code DQY
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number16781394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer01/04/2026
01/09/2026
06/01/2026
09/10/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/08/2026
01/20/2026
06/10/2026
09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC SAFARI GUIDEWIRE; GORE EXCLUDER LEG 16-16/13.5MM; TERUMO RELAY PRO 42-42/20MM; W. COOK EUROPE ESBE-40-81-T-PF-D, LOT#: E4389562; W. COOK EUROPE, TSCMG-35-300-LESDC, LOT E4722053
Outcome Attributed to Adverse Event Death;
Patient SexMale